Getting Started

Due to the high volume of questions being asked, we have temporarily suspended new questions from being posted. Please browse the existing questions as you will most likely find your answer. Once we have answered the current topics we will allow new questions again.

MaryCat
Vaginal Dryness

I have been using Estriol vaginal cream but when I do use it I find that it increases my hot flashes. My dr. had started me off at 2mg/1ml then dropped it to 1mg/1ml and now am down to .05mg/1ml. I ended up with oral thrush three times last year and have never had that problem ever in my life. I'm wondering if the estriol could be causing the thrush and the increased hot flashes?

Save Changes
Posted 1/9/2012 3:09:24 PM
Forum Moderator
Lorna

I wonder what base they are using to add the estriol too. Tell the pharmacist that you need a different base as you may be reacting to the base they put the estriol in. You did not tell me how old you are. I need more information. When did your periods stop? Oral thrush is not caused by vaginal estrogens. Oral thrush occurs due to low immune function and also not enough good bacteria in your digestive tract. You need Probiotic Plus taken daily to ensure this does not happen again. You also should take Moducare for your immune system. Did they treat the oral thrush with drugs because if they did then you would need to take Probiotic Plus to build the good bacteria back up because the drugs for oral thrush kill all your good guys along with the bad. You also did not tell me how often you are using the estriol. You were on a massive dose at 2mg per ml and if you took this every day you would become estrogen overloaded which yes can cause more hot flashes. Answer my questions and I can help you sort it out.

Save Changes
Posted 2/23/2012 9:45:31 AM
MaryCat

I am 54 yrs old and had a total hysterectomy when I was 30. I was on oral Premarin for 16yrs before getting off it and trying bio-idents. I just called the compounding pharamacy and they said my medication is in a Versabase. I am only using Estriol vaginal cream 0.5mg/ml 1mg twice a week. I was using it everyday before when the dose was much higher as my gyn said I could but it figures I became estrogen overloaded. Last time I saw my gyn (Feb. 7th) she switched me to Estrogel and Vagifem. Well after a week of 1 pump everyday I knew I was overloaded with estrogen as my breasts swelled big time, I was irritable and had increased hot flashes. I have since stopped both meds and it has been a week since doing so. I am beginning to feel more normal now but really would like to stay with the estriol vaginal cream if I can get it sorted out. Because I have no ovaries I know I will need vaginal meds forever but want to use the lowest dose possible. Years ago I suffered a reaction to oral estrace (severe dizziness, feeling faint, heart palps) and just had dizziness with the estrogel/vagifem and am wonder if I am allergic to estrodial? I also had the same thing happen when I tried various patches. I'm beginning to feel like I can't tolerate any hrt. Sorry this is so long winded and I await your reply. Thanks, Cathy

Save Changes
Posted 2/29/2012 7:45:33 AM
MaryCat

Sorry forgot to add a few things. Yes I was treated four times with Nystatin for the oral thrush both the liquid(which I hate) and oral. I did have a UTI five months before the first thrush bout and then in spring I had another dose of antibiotics for a sinus infection. I was also on three different stomach medications to suppress stomach acid a year earlier. I had to stop them as I had reactions to them. I am very sensitive to medications and what is a normal dose for most can cause me side effects.

Save Changes
Posted 2/29/2012 8:42:13 AM
marabelle

Hi Mary cat I just wanted to add some things as well. I have suffered with burning mouth syndrome for over a year and have explored many different reasons that this could be happening.one of which was oral thrush due to antibiotics following root canal. I agree that low immunity can contribute to yeast infections as can all the stress you are under but optimizing your hormones takes time. I have low ferritin counts as well as a fluctuating thyroid and I can tell you that these can all contribute to overall fatigue of your system. I tried eating tonnes of acidophilus for my burning tongue as well as a restricted diet, thinking that maybe the oral thrush was hanging around even though my mouth looked healthy, none of that assisted with eliminating the symptoms. I can say that reducing my sugar intake worked wonders for enhancing my overall wellness and probiotics can surely help with the immune system but it won't cure oral thrush alone especially if there is an underlying cause. Keep trying to figure out your hormones...they play an integral role in the functioning of your immune system as does your thyroid, I have discovered. Eat well and try not to stress so much, I know it is easier said then done. Good luck!

Save Changes
Posted 4/30/2012 12:59:32 PM
MaryCat

Thanks Marabell for your reply but I had to stop using the Estriol cream. Once I stopped using it the oral thrush has gone away and hasn't come back. As has all the other side effects I was getting while on it. I am using Premarin vaginal cream, just a little dab, and it is working alot better for me than the estriol did. We are all different and what works for one doesn't always work for another. I truly believe the estriol was causing the oral thrush as it happens alot in pregnant women and estriol, being the pregnancy hormone, was more than likely triggering it in me. In fact I came across a UK site that lists oral thrush as a side effect of estriol cream so that confirmed it for me.

Save Changes
Posted 5/7/2012 5:20:40 AM

Creating links

There are two ways of creating links:
  • [Example](http://www.example.com) produces a link like this: Example
  • The fully qualified address, like http://www.example.com, will automatically be converted to a link.

Formatting Text

  • You can make your text italic by surrounding it with * characters, *like this.*
  • Bold formatting is produced by surrounding your text with two stars, **like so**.
  • You can even ***use both at the same time***.

Lists

  • You can make a bulleted list using stars, like this:

    * First Item
    * Second Item
    * Third Item

  • If you want a numbered list, just write it out like this:
    1. First Item
    2. Second Item
    3. Third Item

Headings

You can produce headers for your posts using the '#' symbol.
  • '#Main Heading Example' produces a top level heading.
  • '##Sub Heading Example' produces a sub level heading.
  • '###Small Heading Example' produces a small heading.